MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX434T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
When following /additional informations are provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that there was a problem with a progav 2.0 shunt system.The surgeon suspected a blockage of the valves.No further information are available.
 
Event or Problem Description
Upon return of the complaint device for examination and the attached questionnaire, the surgeon suspects an overdrianage of the shunt system and reports difficulty adjusting the valve.The patient underwent a revision procedure.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Manufacturer evaluation: visual inspection: the following observations were made during the visual inspection: no defects or abnormalities are detected.Permeability test: the test showed that both valves are permeable.Computer control test: the computer controlled test has shown the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position, to be 2.34 cmh2o.This is not within the specified tolerance of 8 cmh2o ± 3 cmh2o.An applied pressure of 8 cmh2o, with the device in the horizontal position is expected to have a resultant opening pressure of 8 cmh2o ± 3 cmh2o.Additional testing did not significantly change the results.According to our results, we can confirm an accelerated outflow of the test liquid.Additionally, the shuntassistant was tested according to standard procedure in the vertical position.At a fixed opening pressure of 20 cmh2o in the vertical position, a pressure of 20 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 18.58 cmh2o.This is within the specified tolerance of 20 cmh2o +4/-2 cmh2o.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valves were compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valves.After dismantling of the valves, some deposits were found in both valves.Results: based on our investigation, we are able to substantiate the clinical claim of "over-drainage".However, we could not confirm the "adjustment difficulties" during our investigation.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11444874
Report Number3004721439-2021-00036
Device Sequence Number4049153
Product Code JXG
UDI-Device Identifier04041906137328
UDI-Public04041906137328
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model NumberFX434T
Device Catalogue NumberFX434T
Device Lot Number20040247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;